Discussions By Condition: I cannot get a diagnosis.

Sudden and brief extreme "dizziness"

Posted In: I cannot get a diagnosis. 6 Replies
  • Posted By: sam-i-am
  • December 13, 2006
  • 10:14 PM

I have been having these weird episodes that I can only describe as extreme and very brief (1 to 2 seconds) dizziness. It's not like I'm light headed or it even lasts long enough for me to lose balance - but i will usually drop whatever is in my hand.

It is so sudden that it feels like somone is just grabbing onto my brain and suddenyl squeezing it. A moment later they let go and I'm fine as if nothing happened.

Again, I'm not sure dizziness is the right word - but if there is a right word I don't know it. My head just feels very heavy for a moment.

This first happened maybe a bit over a year ago, and several months passed until the second episode. It has become much more frequent and now it happens several times per day, to varying degrees.

These most recent episodes are accompanied by general fatigue (slept 14 hours last night). I have a heart arythmia (not sure if it relates).

Thanks in advance for any comments.

Reply Flag this Discussion

6 Replies:

  • Go to the doctor. I had that and eventually I ended up being dizzy at one point for 3 straight days. It could be 2 things that I know of; -Low Iron. It's tested through a simple blood test. It's VERY easily treated by pills the doctor can prescribe or get over the counter (WATCH THE DOSAGE THOUGH! ASK YOUR DOCTOR FIRST!) Right now I'm on Repliva, which is a pill I take everyday for 27? days and it has Vitamin C and stuff in it. -Vertigo. Thats what they diagnosed my 3 day fit. They didn't take blood to diagnose, just lean back and tilt your head to the left real fast. They gave me pills for nausea, and pills for the dizziness (which ironically had "may cause dizziness" as a side effect). Vertigo is something you have for life, but you can tell when you're going to have an "attack," but they will give you pills for that if you keep getting it Other than that, I have nooooo idea. Hope this helps!
    anr1286 1 Replies
    • December 14, 2006
    • 02:09 AM
    • 0
    Flag this Response
  • Thanks for the reply. It's weird I've really started looking for another word besides dizziness, because I don't feel like things around me are moving or that I'm spinning or anything. It's more just like pressure on my brain. Anyway, I went and signed up for health insurance today so hopefully I can go see a doctor in a couple weeks.
    sam-i-am 1 Replies
    • December 14, 2006
    • 04:37 AM
    • 0
    Flag this Response
  • I know this post is ancient but, it reminded me of this:The feeling you describe sounds a lot like what people get when they suddenly stop taking their anti-depressant medication. I'm not saying that this is your problem, but it might give you a term to use: Brain Zaps.Speaking from experience, it feels just like you describe - sudden, brief, very intense, "ZAPS" in your brain that make you feel intensely dizzy and...just weird for about 1 or 2 seconds. It's sort of what I would "imagine" being electrocuted might feel like: suddenly your brain being seized or crunched in a vice-grip. With me, they can happen as frequently as twice in a minute and last for several days. It's really one of the strangest feelings I have ever experienced. Another thing, it's not painful at all. Is yours painful? That could be a really important thing to point out to a Dr.If the term "Brain Zaps" doesn't fit, try to think of something creative that describes the feeling you get. Seriously, a Dr. will rejoice that a patient is able to describe their condition to them so well, rather than the usual "I feel dizzy".
    Anonymous 42,789 Replies Flag this Response
  • Thank you altwolf! You just saved me a visit to my doctor's office. I was on vacation and my schedule was disrupted for a while which caused me to skip two doses of my meds during the course of a week. The following week, I experienced the symptoms you described which to this point, I couldn't really come up with a good explanation for. I found your post and looked into this further and found that the meds I am on have "brain zaps" as a side effect of dose adjustments. I could have waisted a couple of hours waiting in my doctor's office so thanks again!
    Anonymous 42,789 Replies
    • August 19, 2009
    • 00:53 PM
    • 0
    Flag this Response
  • I am so glad I looked up what I have been feeling!! I didn't know the right word either - but you described it perfectly!! And, I just ran out of my meds and haven't been back to doc to get checkup and refill...that explains it!! I feel so much better knowing that !! THANKS SO MUCH!!!Thank you altwolf! You just saved me a visit to my doctor's office. I was on vacation and my schedule was disrupted for a while which caused me to skip two doses of my meds during the course of a week. The following week, I experienced the symptoms you described which to this point, I couldn't really come up with a good explanation for. I found your post and looked into this further and found that the meds I am on have "brain zaps" as a side effect of dose adjustments. I could have waisted a couple of hours waiting in my doctor's office so thanks again!
    Anonymous 42,789 Replies
    • January 17, 2011
    • 01:38 AM
    • 0
    Flag this Response
  • I stopped taking Welbutrin last summer and have had the same 'dizzy' episodes. My head all of a sudden feels like its falling to one side and forward. This explains it! I almost went to the dr and worried I would have to see a neurologist.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.
Advertisement

Safe Sex With Hepatitis C

Prevent the spread of the hepatitis C virus.

Preventing Lung Infections

With COPD, it’s important to protect your lungs.

8 Health Dangers of Depression

Unmanaged depression can take a toll on your physical health.

Food Choices for Diabetes

What, when and how much you eat affects your blood sugar.

6 Exercises for Multiple Sclerosis

Ease your way into these stretching and strengthening moves,

Advertisement